MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-Q160Z
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the videoscope had a foggy lens and blurry image.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, it was confirmed that the event occurred by breakage of connector caused by heavy corrosion in the scope connector.However, olympus could not identify a definitive root cause of the event.The following is included in the instructions for use (ifu): "chapter 3 preparation and inspection: warning: before each case, prepare and inspect this instrument as instructed below.Inspect other equipment used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use this instrument and see chapter 5,"troubleshooting".If the irregularity is still suspected after consulting chapter 5, contact olympus.Damage or irregularity may compromise patient or user safety and may result in more severe equipment damage." "chapter 5 troubleshooting: if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement.Warning: never use the endoscope on a patient if an abnormality is suspected.Damage or irregularity in the instrument may compromise patient or user safety and may result in more severe equipment damage." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19166644
Report Number9610595-2024-08491
Device Sequence Number7456050
Product Code FDS
UDI-Device Identifier04953170066795
UDI-Public04953170066795
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-Q160Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown